Signs of Vicodin Addiction
If a person is showing signs of Vicodin addiction, he or she may display unusual changes in mood or behavior, or go through a prescription too quickly. Vicodin is a type of narcotic, which is why it is a highly desired drug of abuse. You should seek help if you believe you or someone else may be showing signs of Vicodin addiction.
Vicodin® (hydrocodone/APAP) is a prescription pain medication. As a narcotic, it is a highly desired drug of abuse. However, signs of Vicodin addiction may be difficult to distinguish from other problems, such as inadequate pain control or mental illness.
Most healthcare providers that prescribe or dispense Vicodin watch for certain signs of addiction, such as:
- "Doctor shopping," which is seeing several different healthcare providers to obtain Vicodin prescriptions or switching from one provider to another
- Going through a Vicodin prescription too quickly
- Repeated reports of losing a prescription, having a prescription stolen, or needing a prescription early to go on vacation
- Having a specific "favorite" narcotic drug (such as Vicodin), and nothing else will do (or reporting "allergies" to all other alternatives).
Friends and family can also keep an eye out for other signs that may indicate Vicodin addiction, such as:
- Secluded behavior, often needing to spend large amounts of time alone
- Stealing, lying, or other dishonest behavior
- An unexplainable lack of money
- Changes in social circles, such as abandoning good friends and replacing them with new ones
- Unexplained changes in mood or behaviors.
There are also physical symptoms of Vicodin addiction, but these are nearly impossible to distinguish from the normal symptoms of simple Vicodin dependence, which will occur with all cases of long-term Vicodin use, including legitimate, nonabusive Vicodin use.